Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

June 1, 2016Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 1, 2016, 2:13 PM CDT for Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 2:13 PM CDT (19:13 UTC)
Expired
Jun 1, 2016, 3:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WWUS84 KMOB 011913
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT WED JUN 1 2016
 
ALZ262-264-FLZ201-012000-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
213 PM CDT WED JUN 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA FLORIDA COUNTIES UNTIL 300
PM CDT...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
STAPLETON...OR 10 MILES SOUTHEAST OF BAY MINETTE...MOVING NORTH AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...ROBERTSDALE...LOXLEY AND STAPLETON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3056 8751 3059 8779 3097 8785 3092 8738
TIME...MOT...LOC 1912Z 189DEG 13KT 3077 8764 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:26 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 1, 1:26 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
126 PM CDT WED JUN 1 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.UPDATE...Isolated showers and thunderstorms are beginning to develop
along the seabreeze from near Mobile and eastward along and just
north of the I-10 corridor as of 18Z. Additional isolated convective
development farther north is anticipated as the afternoon continues,
and current 20% POP forecast looks good. A blend of RAP and NAM guidance
suggests MLCAPE will be a bit lower this afternoon, with max values
mostly between 1000-1500 J/KG around the region as a slightly drier
deep layer airmass advances northward, with precipitable water values
falling to 1.25-1.5 inches, perhaps even lower near the immediate
coast by late afternoon. Will still monitor for a few isolated strong
storms, but the wet microburst/isolated severe potential looks lower
than yesterday. Ongoing forecast looks on track. /21

&&

.AVIATION...
18Z issuance...VFR conditions will prevail around the region this
afternoon, with scattered to broken cumulus decks with bases between
3-5 kft AGL. Isolated SHRA/TSRA will continue to develop along the
seabreeze and also over interior portions of southeast MS and
southwest AL later this afternoon. For KMOB/KBFM/KPNS...have handled
with VCTS with isolated cells in proximity, but will amend if
necessary. Gusty winds and visibility reductions to heavy rain will
be possible with the stronger storms. /21

&&

PREV DISCUSSION... /issued 440 AM CDT WED JUN 1 2016/

NEAR TERM /Now Through Wednesday night/...
Drier air works its way north over the northern Gulf and north-
central Gulf coast through tonight around a weakly organized low
level ridge stretching west over the northern Gulf coast. Even with
shortwave energy moving over the Southern Plains and Lower
Mississippi River Valley from an upper system moving east over the
US/Mexico border, the chance of rain today drops significantly from
yesterday, especially over the southern half of the FA. Did leave in
isolated TSRA for today, along with land-breeze convergence zone
induced showers south of the coast tonight. For temps, went a bit
above seasonal today (general low 90s), with upper 60s to around 70
tonight.

With the decrease in moisture levels, the chance of any strong to
severe storms goes down. One or two are possible this
afternoon/evening, but not as much as yesterday due to the loss of
instability with the drier airmass.

/16

SHORT TERM /Thursday Through Friday night/...
An upper low over the Desert Southwest this morning is expected to
move into Texas Thursday, pushing a cold front toward the Mid-South
and Lower Mississippi River Valleys.  As it "sits and spins" across
Central parts of the Lone Star State through the end of the week,
expect a gradual deepening of Gulf moisture through the boundary
layer across the forecast area from the west. From a climatological
standpoint, precipitable water values will likely exceed the 75th
percentile (or approximately 1.7 inches) by Friday night.  This will
be true especially across areas west of US-43.

In terms of sensible weather, Thursday may largely end up being dry
across the forecast area.  Forecast soundings show paltry amounts of
available instability, as well as low precipitable water values.
There may be a few "ring of fire" type showers or thunderstorms that
develop on the edge of the deeper moisture return across Southeast
Mississippi into West-Central Alabama by the afternoon.  I believe,
however, the odds of NOT seeing convection (even in these areas) are
far greater than seeing it.  As such, shower and thunderstorm
probabilities have been lowered.

Expect shower and thunderstorm coverage to increase from the west
starting Friday morning as moisture continues deepening over our
area. Most of the convection should be over western areas,
coincident with the axis of deepest moisture. /02/

LONG TERM /Saturday Through Tuesday/...
Most of the focus for the forecast continues to be the upcoming
weekend.  Forecast confidence is slightly better than normal, with
minor temporal and evolutionary discrepancies noted between the
operational medium range models.

Additional energy diving into the Northern Plains is expected to
deepen the shortwave trough in the northern stream.  This will
likely result in some filling of the upper low in Texas as the two
systems somewhat phase.  A southerly or southwesterly flow through a
good depth of the atmosphere ahead of the trough should result in
precipitable water values likely approaching 2 standard deviations
above climatological means.  Increased synoptic scale forcing
provided by not only the upper-level system, but also the approach
of a weak surface front means a noticeable increase in shower and
thunderstorm coverage for this weekend.

It looks like the greatest odds of seeing showers and thunderstorms
will come Sunday as the front becomes (nearly) stationary as it
limps into Southeast Mississippi and Southwest Alabama.  This front
should weaken sometime during the Sunday night or Monday morning
time frame as the bulk of upper-level support heads into the Mid-
Atlantic.  A reinforcing cold front should move through region
Monday afternoon, ending the rain probabilities as a drier airmass
moves into the region.  Tuesday and Wednesday look dry at this
point, with a weak surface ridge forecast to move into the region.

Thanks to WFO Jackson MS for collaborative efforts this morning. /02/

MARINE...
A weakly organized surface ridge stretching west over the northern
Gulf coast will shift south a bit through the week into the weekend,
creating a generally light onshore flow through the forecast.

/16

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 1, 5:51 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
551 AM CDT WED JUN 1 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
551 AM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MAINLY NORTHERN PARTS OF
THE AREA THIS AFTERNOON. A FEW MAY BECOME STRONG TO SEVERE, WITH
DAMAGING WINDS TO 60 MPH AND HAIL POSSIBLE.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY INTO THE
WEEKEND. A FEW MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-021100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
551 AM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY THROUGH
SUNDAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO DEVELOP OVERNIGHT INTO THE MORNING HOURS ALONG A LAND
BREEZE...WITH WATERSPOUTS POSSIBLE DURING THE LATE NIGHT AND EARLY
MORNING HOURS. ALSO...LOCALLY REDUCED VISIBILITIES IN VERY HEAVY
RAINS ALONG WITH LOCALLY STRONG WINDS ARE POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 1:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     SSE BUCKS               31.01N 88.03W
05/31/2016                   MOBILE             AL   PUBLIC

            POST OFFICE EMPLOYEE REPORTS ROOF DAMAGE TO A HOUSE
            ACROSS FROM BUCKS, AL POST OFFICE. TIME ESTIMATED FROM
            RADAR SIGNATURE.

&&

DJOHNSON
Special weather statement, Jun 1, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT WED JUN 1 2016

ALZ262-264-FLZ201-012000-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
213 PM CDT WED JUN 1 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA FLORIDA COUNTIES UNTIL 300
PM CDT...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
STAPLETON...OR 10 MILES SOUTHEAST OF BAY MINETTE...MOVING NORTH AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...ROBERTSDALE...LOXLEY AND STAPLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3056 8751 3059 8779 3097 8785 3092 8738
TIME...MOT...LOC 1912Z 189DEG 13KT 3077 8764

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:49 PM CDTSpecial Weather StatementMOBEscambia41 min
Jun 1, 3:32 PM CDTSpecial Weather StatementMOBEscambia43 min
May 31, 8:17 PM CDTAreal Flood AdvisoryMOBWayne118 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.